Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 13, 2005, 7:47 PM EDT for Hamilton County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 7:47 PM EDT (23:47 UTC)
- Expired
- Jul 13, 2005, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Hamilton County, NY
The radar
The Ft Drum radar (KTYX), 88 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 132349 FFWALY NYC041-140245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 747 PM EDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN EASTERN NEW YORK * UNTIL 1045 PM EDT * AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN THE WARNED AREA. THE WEST CANADA CREEK MIGHT SPILL OVER ITS BANKS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4337 7479 4340 7445 4369 7448 4357 7479 $$
1 follow-up statement
000 WGUS71 KALY 140032 FFSALY FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 831 PM EDT WED JUL 13 2005 NYC041-140040- HAMILTON NY- 831 PM EDT WED JUL 13 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL HAMILTON COUNTY IS CANCELLED... THE THUNDERSTORM THAT PRODUCED THE VERY HEAVY RAINFALL IN SOUTHERN HAMILTON COUNTY HAS DISSIPATED. AS OF 830 PM...NO FLASH FLOODING WAS REPORTED TO THE NATIONAL WEATHER SERVICE IN HAMILTON COUNTY. LAT...LON 4337 7479 4340 7445 4369 7448 4357 7479 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:30 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 330 PM EDT WED JUL 13 2005 .SYNOPSIS...A WEAK FRONTAL BOUNDARY ACROSS CENTRAL NEW YORK WILL MOVE EASTWARD AND DISSIPATE TONIGHT. A COLD FRONT WILL MOVE SOUTHEAST INTO EASTERN NEW YORK AND WESTERN NEW ENGLAND ON THURSDAY. HOWEVER...THE FRONT IS EXPECTED TO BECOME STALLED ACROSS THE LOWER AND MID HUDSON VALLEY BY FRIDAY MORNING. && .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...UNSETTLED WEATHER WITH WARM AND HUMID CONDITIONS CONTINUING. WEAK WARM FRONTAL BOUNDARY ACROSS CENTRAL NEW YORK WILL MOVE EASTERN AND DISSIPATE THIS EVENING. SHALLOW LAYER OF COOLER DRIER AIR PUSHED INTO AREA LAST NIGHT WITH PASSAGE OF WEAK BOUNDARY. HOWEVER DEW POINTS HAVE RECOVERED INTO THE MID TO UPPER 60S. CLOUD COVER HAS KEEP HEATING DOWN TODAY. CONVECTION DROPPING SOUTH INTO FORECAST AREA HAS BEEN WEAKENING SO FAR TODAY. VERY HEAVY DOWNPOURS A THREAT ESPECIALLY FOR SOME LOCALES WHICH RECEIVED VERY HEAVY RAINS YESTERDAY AFTERNOON AND NIGHT. WILL HAVE TO KEEP AN EYE ON THE ACTIVITY INTO EVENING HOURS AS CLOUDS FINALLY THINNING OUT. ACTIVITY WILL WEAKEN WITH LOSS OF DAYTIME HEATING THIS EVENING. WILL START OUT EARLY EVENING WITH LIKELY POP ACROSS NORTHWEST PORTION. PREFERRED GFS SOLUTION WITH COLD FRONTAL BOUNDARY EVEN WITH FEEDBACK PROBLEMS FOR THURSDAY. BEST DYNAMICS WILL BE JUST TO THE NORTH OF THE FORECAST AREA. SPC SLIGHT RISK SEVERE ACROSS NORTHERN PORTION OF FORECAST AREA WITH BEST SUPPORT. && .LONG TERM (FRIDAY THROUGH TUESDAY)...OVERALL UNSETTLED PATTERN CONTINUES WITH WARM AND HUMID WEATHER. THE DGEX/GFS SEEM ARE DIGGING UPPER ENERGY UNCLIMATOLGICALLY TOO FAR SOUTH ACROSS ROCKIES/ INTERMOUNTAIN REGION DURING PERIOD. THE 00Z GFS WAS AN OUTLIER MOVING TROF ALONG U.S./CANADIAN BORDER...THE 00Z ECMWF AND CANADIAN WERE MORE PROGRESSIVE. WENT WITH HPC WHICH FAVORS THE ECMWF/CANADIAN GENERAL SOLUTION. ALSO HAVE TO KEEP AN EYE ON EMILY. && .AVIATION...MVFR CONDITIONS HAVE DOMINATED THE MID AND UPPER HUDSON VALLEYS TERMINALS IN THE LATE MORNING INTO THE EARLY PM WITH CIGS GENERALLY 1500 FT TO 2500 FT. WE ARE EXPECTING THIS LOW LEVEL MOISTURE TO BURN OFF BTWN 18Z AND 20Z LIFTING CONDITIONS TO VFR LEVELS FOR A SHORT TIME. A WARM FRONTAL BORDER OVER CNTRL NY AND A SHORTWAVE TROUGH WILL INITIATE AN AREA OF SHOWERS AND SCT THUNDERSTORMS ACROSS NRN NY IN THE LATE PM AND EARLY EVENING. WE ARE LEANER TOWARD THE GFS MODEL IN THE OVERNIGHT PERIOD. BEST SHOT FOR THUNDER AND WILL BE KGFL PRIOR TO 02Z. CONDITIONS IN THE SHOWERS AND THUNDERSTORMS NORTH OF KALY WILL BE IN THE MVFR/ISOLATED IFR LEVELS. AFTER 06Z MVFR/ISOLATED IFR CIGS AND VISIBILITIES WILL BE LIKELY IN MUGGY AIR MASS IN THE HUDSON RIVER VALLEY. LATER SHIFT CAN ADDRESS MORE WIDESPREAD IFR LEVELS IN THE VALLEY FROM FOG. WINDS WILL GENERALLY BE S/SE AT 5 TO 8 KNOTS FOR THE PM AND EVENING. && .HYDROLOGY...ALL MAIN STEM RIVERS WILL REMAIN WELL WITHIN BANK FULL OVER THE NEXT SEVERAL DAYS. WED-THU...SCATTERED SHOWERS AND THUNDERSTORMS WILL CAUSE LOCALIZED HEAVY RAINFALL...WHICH MAY SWELL SOME STREAMS AND CREEKS. POOR DRAINAGE AREAS WILL ALSO BE PROBLEMATIC. COLD FRONT PASSES THU INTO FRI AM. DRIER AIR TO TAKE HOLD ON FRIDAY. BERMUDA HIGH WILL BE DOMINATE SENSIBLE WEATHER FOR THE WEEKEND INTO EARLY NEXT WEEK WITH SCATTERED PM SHOWERS AND THUNDERSTORMS EACH DAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SYNOPSIS/SHORT/TERM...IAA AVIATION/HYDROLOGY...WASULA
Hazardous weather outlook, Jul 13, 9:35 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 935 AM EDT WED JUL 13 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-141100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 935 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS WITH SMALL HAIL AND GUSTY WINDS. TORRENTIAL DOWNPOURS ARE LIKELY OVER SMALL AREAS WHICH MAY RESULT IN FLOODING OF ROADS AND PARKING AREAS...AND BRING SMALL STREAMS TO BANKFULL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS ARE LIKELY THURSDAY ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS MAY REACH SEVERE LEVELS CONTAINING HAIL GREATER THAN THREE QUARTERS OF INCH...GUSTY WINDS GREATER THAN 58 MPH...AND TORRENTIAL DOWNPOURS. THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE BE NEEDED IN THE AFTERNOON. TAW
In the hours before
Special weather statement, Jul 13, 4:41 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 441 PM EDT WED JUL 13 2005 NYZ038-039-082-132115- ...A STRONG THUNDERSTORM IN FULTON COUNTY MOVING INTO SOUTHERN HERKIMER COUNTY... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR STRATFORD...OR ABOUT 11 MILES NORTHEAST OF LITTLE FALLS...AND MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... DOLGEVILLE BY 510 PM. LITTLE FALLS BY 515 PM.
Special weather statement, Jul 13, 7:18 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 718 PM EDT WED JUL 13 2005 NYZ033-132345- ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL. THIS STORM WAS LOCATED NEAR WEST CANADA LAKES...OR ABOUT 14 MILES WEST OF SPECULATOR...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... PISECO...HIGGINS BAY...RUDESTON AND 6 MILES NORTHEAST OF MOUNTAIN HOME BY 745 PM EDT. BOATERS ON CANADA LAKES OR ANY NEARBY ONES... SHOULD SEEK SAFE A HAVEN NOW. RAINFALL WITH THIS STORM COULD REACH UP TO AN INCH IN A FEW PLACES BY 745 PM...AND PRODUCE SIGNIFICANT PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:10 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 35 min |
| Jul 13, 2:50 AM EDT | Severe Thunderstorm Warning | ALY | Fulton | 58 min |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.